Withdrawal from ramipril: Has anyone... - British Heart Fou...

British Heart Foundation

27,424 members17,988 posts

Withdrawal from ramipril

Suebedoo profile image
Suebedoo

Has anyone had a cough/catarrh from withdrawal of ramipril? Or any other withdrawal side effects

6 Replies

Hi, I thought that the reason some people, like myself, were taken off Ramipril was because one of its biggest side effects can be the cough it can cause. As soon as I changed from Ramipril to another tablet the cough went. Hopefully yours will after it’s out of your system?

Morning,

I too had to be taken off Ramipril, had the dreaded cough changed to Cardistatin it took a couple of weeks to stop but it did.

Pauline

I had a cough and catarrh on Ramipril, and have been swapped to Entresto. I still have the cough. Sorry I can't be more helpful!

I was on 10mg ramipril got took off it and put on highest dose of entresto but never suffered frim a cough on ramipril affects different people different ways i guess

Add me to the list. My Ramipril cough kept me awake at night, so I was changed to Amlodipine which gave me other more serious problems. It took a couple of weeks to be clear of the cough. Both medications are now on my allergies list.

I has no idea Ramipril could cause such a violent cough. I was up several times a night coughing so bad that i would vomit and the coughing also pulled all the muscles in my lower back leaving me in agony, coughing would sometimes cause nosebleeds too, not great when on blood thinners. I have been off it for about 4 weeks now and it was replaced with Candastartin. I still have a cough not so violent and the bouts are not as long lasting. I think I'm still coughing because all the tissue, muscles and reflexes are so trigger happy at the moment. Sure in time it will all settle down eventually. Don't despair if like me it takes a while to go, you will get there.

You may also like...